Alert archive / Florida / Wind Chill Advisories in 2014
Wind Chill Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 21, 2014, 2:42 PM EST for 5 counties in Florida. It took effect at Jan 22, 2014, 2:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2014, 2:42 PM EST (19:42 UTC)
- In effect from
- Jan 22, 2014, 2:00 AM EST
- Expired
- Jan 22, 2014, 10:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS42 KMLB 211942 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 242 PM EST TUE JAN 21 2014 FLZ041-044>047-053-141-144-147-221500- /O.NEW.KMLB.WC.Y.0005.140122T0700Z-140122T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... DAYTONA BEACH...CLERMONT...TITUSVILLE 242 PM EST TUE JAN 21 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EST WEDNESDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP INTO THE UPPER 20S AND LOWER 30S LATE AT NIGHT THROUGH 10 AM WEDNESDAY MORNING. * OTHER IMPACTS...COLD WIND CHILL VALUES WILL POSE A HAZARD TO THOSE OUTDOORS WITHOUT APPROPRIATE PROTECTION. DRESS IN LAYERS AND WEAR A HAT AND GLOVES IF OUTDOORS FOR PROLONGED PERIODS. PETS ARE ALSO SUSCEPTIBLE TO COLD WEATHER. MAKE SURE THEY HAVE ADEQUATE SHELTER INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
068 WWUS42 KMLB 221502 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1002 AM EST WED JAN 22 2014 FLZ041-044>047-053-141-144-147-221615- /O.EXP.KMLB.WC.Y.0005.000000T0000Z-140122T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... DAYTONA BEACH...CLERMONT...TITUSVILLE 1002 AM EST WED JAN 22 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THOUGH REMAINING WELL BELOW NORMAL...TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THROUGH THE REST OF THE DAY. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 9:30 AM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Jan 21, 9:30 AM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST TUE JAN 21 2014
.DISCUSSION...THE FOG THAT DEVELOPED ACROSS THE WESTERN SIDE OF THE
PENINSULA EARLIER THIS MORNING HAS BLOWN INTO EAST CENTRAL
FLORIDA...AND SO FAR REMAINS PERSISTENT DESPITE THE 20KT WINDS THAT
THE MORNING SOUNDING SHOWS JUST ABOVE THE SURFACE. THE TREND HAS
BEEN FOR THE FOG TO LIFT INTO STRATUS FROM WEST TO EAST BEFORE
DISSIPATING...AND AS DAYTIME MIXING BRINGS DOWN THE HIGHER WINDS WE
SHOULD SEE ANY LINGERING FOG/STRATUS GONE WITHIN THE HOUR.
MOISTURE THAT POOLED ALONG THE REMNANT FRONTAL BOUNDARY FROM A FEW
DAYS AGO IN SOUTH FLORIDA WILL BE ADVECTED ACROSS SOUTHERN PORTIONS
OF THE REGION TODAY. HOWEVER IT WILL NOT BE ENOUGH TO PROVIDE ANY
SIGNIFICANT MOISTURE RECOVERY IN ADVANCE OF THE NEXT UPPER LEVEL
TROUGH AND SURFACE FRONT THAT WILL MOVE THROUGH LATER TODAY.
CONVECTION ALONG AND AHEAD OF THE FRONT CURRENTLY MOVING THROUGH THE
PANHANDLE THIS MORNING REMAINS LIMITED...AND DON'T THINK WE'LL SEE
ANYTHING IN THE WAY OF SIGNIFICANT PRECIPITATION AS IT MOVES THROUGH
GIVEN THE DRY AIR IN PLACE. HOWEVER...THE PASSAGE OF THE FRONT WILL
BE AIDED BY THE LARGE UPPER TROUGH SWINGING THROUGH THE EASTERN US
AND 140KT UPPER JET OVERHEAD THAT WILL HELP SQUEEZE OUT A FEW LIGHT
SHOWERS FROM THE AVAILABLE MOISTURE.
THE PRESSURE GRADIENT TIGHTENS DURING THE DAY WITH WEST-SOUTHWEST
WINDS INCREASING TO 20-25 MPH WITH FREQUENT HIGHER GUSTS THIS
AFTERNOON. A LAKE WIND ADVISORY IS IN PLACE...STARTING AT 12PM
THROUGH EARLY THIS EVENING.
A WARMER DAY IS IN STORE AND EVEN UNDERCUTTING THE MOS GUIDANCE BY A
DEGREE/TWO WE WILL STILL SEE HIGHS IN THE MIDDLE 70S AREAWIDE WITH A
FEW UPPER 70S POSSIBLE CLOSER TOWARDS THE COAST WITH A STRONG
WESTERLY FLOW IN PLACE.
CURRENT INDICATIONS ARE THAT THE ONGOING FREEZE WATCH IN PLACE FOR
NORTH LAKE AND INTERIOR VOLUSIA COUNTIES WILL BE DISCONTINUED THIS
AFTERNOON IN FAVOR OF WIND CHILL ADVISORIES FOR PORTIONS OF THE
AREA.
&&
.AVIATION...REMAINING FOG/STRATUS CONTINUING TO PUSH EASTWARDS/LIFT
WITH LINGERING IFR/MVFR CONDITIONS THROUGH 15Z. A FEW -SHRA OVER S
FLORIDA MAY AFFECT FIELDS AROUND LAKE OKEECHOBEE AND VCNTY KSUA
THROUGH THE DAY BUT NO SIGNIFICANT IMPACTS EXPECTED.
OTHERWISE...PREVAILING VFR CONDITIONS AHEAD OF APPROACHING COLD
FRONT WITH MID-HIGH CIGS. ISOLD -SHRA POSSIBLE WITH PRE-FRONTAL BAND
MOVING THROUGH REGION AFTER 17Z.
WINDY CONDITIONS DEVELOPING LATE MORNING/AFTERNOON AS THE PRESSURE
GRADIENT TIGHTENS. WSW WINDS FCST TO INCREASE TO AROUND 20 KTS WITH
FREQUENT HIGHER SFC WND G23-28 KTS. WINDS SLOWLY DECREASE THIS
EVENING...BUT REMAINING GUSTY AND FINALLY DECREASING TO 10-15 KTS
OVERNIGHT WITH OCNL HIGHER GUSTS STILL AROUND. WINDS SHIFTING TO NW
BEHIND FRONTAL PASSAGE AROUND 23Z.
&&
.MARINE...PRESSURE GRADIENT QUICKLY TIGHTENING OVER THE REGION AS
RAPIDLY DEEPENING SURFACE LOW TAKES SHAPE OVER THE CAROLINAS AND
STRONG COLD FRONT APPROACHES THE FL PANHANDLE.
WILL SEE WEST WINDS WINDS QUICKLY PICK UP FROM 15-20KTS THIS MORNING
TO A SOLID 20KTS BY MIDDAY AND 20-25KTS NEARSHORE/25-30KTS OFFSHORE
BY THIS EVENING BEFORE SHIFTING NW LATE TONIGHT BEHIND COLD FRONT.
FREQUENT GUSTS TO GALE FORCE WILL ACCOMPANY 25-30KT WINDS OFFSHORE
NORTH OF SEBASTIAN INLET THIS EVENING AND FOR MUCH OF THE OVERNIGHT.
A SMALL CRAFT ADVISORY IS CURRENTLY IN PLACE FOR THE OFFSHORE WATERS
NORTH OF SEBASTIAN INLET WITH A A GALE WARNING BEGINNING AT 7PM
THROUGH WED MORNING. ADVISORY EXPANDS INTO THE REMAINDER OF THE
WATERS THIS AFTERNOON AND CONTINUES THROUGH WED AFTERNOON.
DOMINANT PERIODS WILL BECOME VERY SHORT PERIOD AND WILL MAKE FOR
VERY CHOPPY CONDITIONS OVER THE OPEN ATLANTIC WITH POOR TO HAZARDOUS
MARINE CONDITIONS AREAWIDE.
INITIAL SEAS 2-3 FT NEAR SHORE WILL INCREASE TO 3-5 FT BY EARLY
EVENING AND 5-8 FT BY DAYBREAK WED MORNING. OFFSHORE...SEAS
INITIALLY 3-4 FT WILL INCREASE TO 5-8 FT BY EARLY
EVENING...CONTINUING TO BUILD TO 8-10 FT BY DAYBREAK WED MORNING.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
ALL OF EAST CENTRAL FLORIDA.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
INLAND VOLUSIA-NORTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM EST
WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EST WEDNESDAY FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
GALE WARNING FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
MOSES/PENDERGRASTHazardous weather outlook, Jan 21, 11:46 AM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1146 AM EST TUE JAN 21 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-220000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1146 AM EST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .HIGH WIND IMPACT... WEST-SOUTHWEST WINDS 20 TO 25 MPH WILL OCCUR INTO THE EARLY EVENING WITH GUSTS TO AROUND 30 MPH. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING. WING GUSTS TO 40 MPH MAY ACCOMPANY SCATTERED SHOWERS MOVING QUICKLY ACROSS THE INTERSTATE FOUR CORRIDOR THIS AFTERNOON. .EXCESSIVE COLD IMPACT... TEMPERATURES IN LOW LYING...WIND PROTECTED LOCATIONS OF LAKE AND INLAND VOLUSIA COUNTIES WILL FALL OVERNIGHT BEHIND A STRONG COLD FRONT AND MAY REACH NEAR FREEZING OR JUST BELOW IN THE PRE DAWN HOURS WEDNESDAY MORNING. IN ADDITION...NORTHWEST WINDS WILL REMAIN ELEVATED BEHIND THE FRONT AT 10 TO 15 MPH OVERNIGHT AND WILL COMBINE WITH TEMPERATURES FALLING INTO THE 30S TO LOW 40S ACROSS MUCH OF EAST CENTRAL FLORIDA. THIS WILL PRODUCE COLD WIND CHILLS TOWARD SUNRISE WEDNESDAY MORNING. REMEMBER TO PROTECT OUTDOOR TENDER VEGETATION. DRESS APPROPRIATELY FOR THE COLD TEMPERATURES. BE SURE TO KEEP SPACE HEATERS AWAY FROM CURTAINS AND OTHER FLAMMABLE MATERIALS. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL CONTINUE TO PRODUCE A MODERATE HAZARD FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. SWIMMERS WHO CHOOSE TO ENTER THE VERY CHILLY SURF SHOULD SWIM IN SIGHT OF A LIFEGUARD. .WIND AND SEA IMPACT... WEST WINDS 20 TO 25 KNOTS OVER THE OPEN ATLANTIC WILL CONTINUE INTO EVENING. WINDS WILL CONTINUE TO INCREASE TO 25 TO 30 KNOTS OFFSHORE TONIGHT OUT OF THE NORTHWEST BEHIND A STRONG COLD FRONT. FREQUENT GUSTS TO GALE FORCE WILL BE LIKELY TONIGHT OVER THE OPEN ATLANTIC NORTH OF SEBASTIAN INLET. SEAS WILL BUILD TO 6 TO 8 FEET NEAR SHORE AND 7 TO 10 FEET OFFSHORE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MOSTLY CLEAR SKIES AND LIGHT WINDS WEDNESDAY NIGHT WILL BRING THE POTENTIAL FOR AREAS OF FROST AND NEAR FREEZING TEMPERATURES...MAINLY ACROSS INTERIOR PORTIONS OF EAST CENTRAL FLORIDA. HAZARDOUS MARINE CONDITIONS WILL CONTINUE INTO WEDNESDAY FOR SMALL CRAFT...ESPECIALLY OVER THE OPEN ATLANTIC. DRY CONDITIONS WILL ALSO CONTINUE WITH PERIODIC ELEVATED WEST TO NORTHWEST WINDS INTO LATE WEEK THAT WILL INCREASE FIRE SENSITIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 2:57 AM EST | Freeze Watch | MLB | Lake, Volusia | 7 hr |
| Jan 21, 2:57 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 16 hr |
| Jan 21, 3:42 AM EST | Gale Warning | MLB | 24 hr | |
| Jan 21, 3:42 AM EST | Small Craft Advisory | MLB | 36 hr | |
| Jan 21, 2:54 PM EST | Small Craft Advisory | MLB | 25 hr | |
| Jan 21, 5:00 PM EST | Special Weather Statement | MLB | Saint Lucie | 45 min |
Nearby
Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.